Birth Control/Postinor 2

Advertisement


Question
Hello.
I took postinor 2 an hour or less after sex and it appears on my calendar that its the 11th day after my period which it states my ovulation day. I'm not quite sure whether the period calendar for ovulation is accurate.  With that, I bleed 8 days after which is 5 days before my period. Is it possible to have an early period?

Answer
Yes, emergency contraception can cause the next period to be early or late, and can also cause other irregular bleeding.  It sounds like the postinor 2 probably caused either an early period or irregular bleeding.  The bleeding has no effect on whether the postinor 2 was effective in preventing pregnancy.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.